Nebraska, 2005

Hail in Nebraska, June 6, 2005

June 6, 2005 · NWS GLD · 10 events in 2 counties and zones

10 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 6, 1:41 PM MST, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 6, 1:41 PM MST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
241 PM MDT MON JUN 6 2005

.DISCUSSION...
A FEW CELLS ARE DEVELOPING ALONG THE DRYLINE NEAR THE EASTERN
COLORADO BORDER THIS AFTERNOON.  EAST OF THE DRYLINE DEWPOINTS ARE
IN THE UPPER 50S TO LOWER 60S.  THE LOW CENTER AT THE SURFACE AND
850MB IS OVER WYOMING WITH A LEE TROUGH EXTENDING FROM MONTANA TO
NEW MEXICO.  AN UPPER RIDGE IS OVER THE WESTERN PLAINS WITH AN
UPPER LOW OVER THE WEST COAST AND A TROUGH EXTENDING INTO THE
SOUTHWEST U.S.

MODELS ARE IN FAIR AGREEMENT THROUGH THE FORECAST PERIOD...BUT
SEEM TO BE UNDERDOING THE POSSIBILITY OF PRECIPITATION ALONG AND
EAST OF THE DRYLINE AND NEAR THE FRONTAL BOUNDARY THAT MOVES
SOUTH AS A COLD FRONT AND THEN BACK NORTH AS A WARM FRONT MID
WEEK ACROSS THE TRI-STATE REGION DURING THE FIRST HALF OF THIS
WEEK. HAVE GONE NEAR OR SLIGHTLY ABOVE GUIDANCE VALUES DURING THE
WORK WEEK AS A RESULT.

SOUTHWEST FLOW ALOFT WILL PERSIST THROUGH MUCH OF THE FORECAST
PERIOD.  A WEAK SHORT WAVE TROUGH CLIPS THE REGION THIS AFTERNOON
WITH ANOTHER WAVE DUE THROUGH TUESDAY AFTERNOON AND EVENING AS THE
UPPER LOW MOVES THROUGH THE NORTHERN INTERMOUNTAIN WEST AND INTO
THE NORTHERN AND CENTRAL ROCKIES.  THE SURFACE LOW MOVES OUT OF
WYOMING AND ACROSS THE PLAINS TONIGHT AND TUESDAY WITH A COLD
FRONT MOVING ACROSS THE TRI-STATE REGION BETWEEN MIDNIGHT TUESDAY
NIGHT AND MID MORNING ON WEDNESDAY.  AS ADDITIONAL SHORT WAVES
MOVE THROUGH THE UPPER SOUTHWEST FLOW THROUGH THE LATTER HALF OF
THE WEEK...THE FRONT PULLS NORTH AGAIN AS A WARM FRONT ON
WEDNESDAY AFTERNOON AND EVENING BEFORE RETURNING AS ANOTHER COLD
FRONT DURING THE DAY ON THRUSDAY.  THIS TRANSIENT FRONTAL BOUNDARY
SHOULD ACT AS THE MAIN FOCUS OF CONVERGENCE AND THUNDERSTORM
DEVELOPMENT EACH EVENING AS THE UPPER ENERGY MOVES ACROSS THE
REGION.  HAVE KEPT A MENTION OF THUNDERSTORMS IN EACH DAY THROUGH
THIS WEEK BEFORE SURFACE HIGH PRESSURE MOVES IN DURING THE WEEKEND
AND AN UPPER SHORT WAVE RIDGE IS IN PLACE INTO THE BEGINNING OF
NEXT WEEK.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
.KS...TORNADO WATCH FROM 2 PM MONDAY UNTIL 10 PM MONDAY FOR KSZ001...
      KSZ002...KSZ003...KSZ004...KSZ013...KSZ014...KSZ015...
      KSZ016...KSZ027...KSZ028...KSZ029.
.NE...TORNADO WATCH FROM 2 PM MONDAY UNTIL 10 PM MONDAY FOR NEZ079...
      NEZ080...NEZ081.
.CO...TORNADO WATCH FROM 2 PM MONDAY UNTIL 10 PM MONDAY FOR COZ090.

&&

LOCKHART
Hazardous weather outlook, Jun 6, 9:25 AM MST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1025 AM MDT MON JUN 6 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200-
CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS-
GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS-
RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-
WICHITA KS-YUMA COUNTY CO-
1025 AM MDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE IN
NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. AFTERNOON TEMPERATURES WILL
RISE INTO THE 90S...AND COMBINED WITH SURFACE DEW POINTS IN THE 50S
THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE. A DIFFUSE DRY LINE WILL
SET UP NEAR THE KANSAS AND COLORADO STATE LINE AND MAY SERVE TO
INITIATE THUNDERSTORMS...BUT A STORM COULD POP UP ALMOST ANYWHERE
EAST OF THE DRY LINE. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...DAMAGING WINDS AND HAIL WILL BE POSSIBLE WITH ANY
STORM THAT DEVELOPS. WIND SHEAR WILL BE MARGINAL FOR
SUPERCELLS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT WITH ANY
STRONGER STORM WHICH MAY DEVELOP.

THERE WILL BE A CHANCE FOR LATE EVENING AND OVERNIGHT THUNDERSTORMS
IN THE NORTHEAST PART OF THE TRI STATE AREA...NORTH OF HIGHWAY 24
AND EAST OF HIGHWAY 25. A STRONG LOW LEVEL JET WILL DEVELOP TONIGHT
RESULTING IN A CHANCE FOR ELEVATED THUNDERSTORMS. THE PRIMARY HAZARD
FROM ANY OF THESE STORMS WILL BE DAMAGING HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
THROUGH MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS
EVENING.

MWM/JDK

In the hours before

Special weather statement, Jun 6, 1:04 PM MST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
204 PM MDT MON JUN 6 2005

COZ090-KSZ001>004-013>016-027>029-NEZ079>081-070400-
CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-HITCHCOCK-LOGAN-NORTON-RAWLINS-
RED WILLOW-SHERIDAN-SHERMAN-THOMAS-WALLACE-YUMA-
204 PM MDT (304 PM CDT) MON JUN 6 2005

...A TORNADO WATCH HAS BEEN ISSUED FOR PORTIONS OF THE TRI-
STATE AREA...

THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 420 FOR
PARTS OF SOUTHWEST NEBRASKA...NORTHWEST KANSAS...AND EXTREME
NORTHEAST COLORADO UNTIL 1000 PM MDT (1100 PM CDT).

THE FOLLOWING COUNTIES WILL BE INCLUDED IN THE WATCH.
IN KANSAS...CHEYENNE...DECATUR...GOVE...GRAHAM...LOGAN...NORTON...
RAWLINS...SHERIDAN...SHERMAN...THOMAS...AND WALLACE.

IN NEBRASKA...DUNDY...HITCHCOCK...AND RED WILLOW.

IN COLORADO...YUMA.

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR TORNADOS AND
SEVERE THUNDERSTORMS TO DEVELOP. PERSONS IN THESE AREAS SHOULD BE
ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR
LATER STATEMENTS AND POSSIBLE WARNINGS.

JOHNSON
Local storm report, Jun 6, 3:03 PM MST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
403 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             5 SE EDSON              39.28N 101.47W
06/06/2005  0.75 INCH        SHERMAN            KS   TRAINED SPOTTER

&&

JOHNSON
Local storm report, Jun 6, 3:18 PM MST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
418 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             7 NE EDSON              39.40N 101.45W
06/06/2005  1.00 INCH        SHERMAN            KS   PUBLIC

&&

JOHNSON
Local storm report, Jun 6, 3:31 PM MST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
431 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             6 E MCDONALD            39.79N 101.26W
06/06/2005  0.88 INCH        RAWLINS            KS   NWS EMPLOYEE

&&

JOHNSON
Local storm report, Jun 6, 3:47 PM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
447 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HAIL             12 NW COLBY             39.51N 101.21W
06/06/2005  1.00 INCH        THOMAS             KS   PUBLIC

&&

JOHNSON

The radar

The Goodland radar (KGLD), 97 km away, was scanning. The volume nearest the first event began at 22:59 UTC.

Open the radar archive at this moment

Event by event

10 hail. Local standard time, as filed.

Hail, Hitchcock

When
June 6, 4:00 PM MST
Where
Hitchcock County, 8 mi S of Trenton
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.067, -101.017

Hail, Hitchcock

When
June 6, 4:10 PM MST
Where
Hitchcock County, 6 mi SE of Trenton
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.117, -100.933

Hail, Red Willow

When
June 6, 5:47 PM MST
Where
Red Willow County, 8 mi SW of Mc Cook
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.117, -100.717

Hail, Red Willow

When
June 6, 6:00 PM MST
Where
Red Willow County, 3 mi W of Mc Cook
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.200, -100.667

Hail, Red Willow

When
June 6, 6:00 PM MST
Where
Red Willow County, 3 mi W of Mc Cook
Measured
2.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.200, -100.667

Hail, Red Willow

When
June 6, 6:00 PM MST
Where
Red Willow County, 7 mi S of Mc Cook
Measured
2 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.100, -100.617

Hail, Red Willow

When
June 6, 6:04 PM MST
Where
Red Willow County, 5 mi S of Mc Cook
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.133, -100.617

Hail, Red Willow

When
June 6, 6:05 PM MST
Where
Red Willow County, 5 mi S of Mc Cook
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.133, -100.617

Hail, Red Willow

When
June 6, 6:21 PM MST
Where
Red Willow County, 7 mi NW of Danbury
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.117, -100.500

Hail, Red Willow

When
June 6, 6:27 PM MST
Where
Red Willow County, 3 mi E of Mc Cook
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.200, -100.567

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458920, 5458921, 5458922, 5458923, 5458924, 5458925, 5458926, 5458927, 5458928, 5458929.